MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 29GA 1/2IN 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 1.0ML 29GA 1/2IN 10BAG 500 PL/WG; PISTON SYRINGE
Catalog Number 928850
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of the syringe 1.0ml 29ga 1/2in 10bag 500 pl/wg that medication does not stay in syringe and pours back into vial.There were 10 syringes affected.
 
Additional Manufacturer Narrative
Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Unable to perform a dhr due to unknown lot number.As no samples and/or photo(s) were received the investigation concluded: -unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Based on the above, no additional investigation and no capa is required at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation: customer returned (13) loose 29g, 12.7mm, 1ml bd insulin syringes.Customer states when she draws her medication, it does not stay in vile; it pours back into vile.All returned syringes were examined and tested for flow, and all returned syringes passed, therefore the alleged defect could not be confirmed.A review of the device history record was completed for batch# 8057939.All inspections were performed per the applicable operations qc specifications.There was one (1) notification [200746676] noted that did not pertain to the complaint.There was one (1) notification [200746210] noted for smeared stoppers.Bd was not able to duplicate or confirm the customer¿s indicated failures.
 
Event or Problem Description

Brand Name
SYRINGE 1.0ML 29GA 1/2IN 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8391156
Report Number1920898-2019-00224
Device Sequence Number13512958
Product Code FMF
UDI-Device Identifier00311917014876
UDI-Public00311917014876
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number928850
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 02/11/2019
Supplement Date Received by Manufacturer02/11/2019
02/11/2019
Initial Report FDA Received Date03/05/2019
Supplement Report FDA Received Date03/13/2019
03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;